Drowning feeling

I am new to this site, but I've just read gazpot's post from 3 years ago describing a feeling of drowning. This put me in mind of my mother who experienced the same symptoms. We both thought it was her COPD, but it was so bad that I called a doctor out. She was admitted to hospital and it turned out that Mum hadn't been taking her water tablets, which she is prescribed for stage 3 chronic kidney failure. So the drowning sensation was due to fluid retention and nothing at all to do with her lungs. Also, certain mineral deficiencies can cause severe breathlessness, leading to heart attacks if left untreated. I know this as I had a heart attack through a magnesium deficiency, after weeks of severe breathlessness that I had put down to asthma.

8 Replies

oldestnewest
  • Thanks for the info, I am feeling that way at times. Will get in touch with my nurse. Take care 😊 xx Bernadette

  • Yes...I had a couple times of that feeling. It feels like a tight band around your chest. Like you can only take tiny breaths. It was my blood pressure very out of control.

  • If you are retainng fluid it will accumulate in your lungs making you breathless and give the drowning feeling usually accompanied by a dry cough.

  • Hello sarahjane68 and welcome to the forum.

  • I take magnisium tablets as I read it was good for COPD also take mucus relief tablets and daliresp I have cut my dose of advair to half. Hoping to get off altogether someday also just started drinking a little coconut oil

  • What Hampshirelass said.

    Two memories I never forget, when a dog of mine was poorly & on water tablets the vet told me the water was in her lungs and must remain on the tabs or the water would accumulate again. Must be the same for humans.

    2nd thing, a friend's young son had a pneumonia, in hospital a litre of pus was drawn from a lung. (His mum didn't 'believe in antibiotics'!

  • Hi,

    I wake quite often with a feeling of tightness over my chest that feels as if fluid is accumulating in my lungs. It is gradually relieved if I stand up or sit up, it's like I can feel it draining. Legs ache as well, so clearly retaining fluid for some reason. I was really hoping it was due to Sprivia or due to withdrawal from oral steroids but it isn't getting better so must be something else and requires being seen by the dr, which is a pain.

    Sinclair

  • Hello just reading your post I was very interested in your comment about magnesium, what type of magnesium was you given and is there one you could recommend

You may also like...